Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Jock itch has spread to genitals and used candid powder. Itching and burning. Suggest the medication to get rid of jock itch

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
Hi doctor am frm chennai,,, aged 22,,, i hv jock itch for years,, i mean for actually 5 yrs,,, its been irritating n spreads gradually,,, nw the jock itch has spread to genitals n anal, hv used candid powder for smetime,, now am using candid ointment every ni8,,, if i fail to apply during night times the next day its worse with itching n burning,, n now it sweats more,,,,, am completely embarased to approach a doctor,,, i heard that jock itch could become resistant to medicines sometimes,,, i dont know what to do,, plz tell me sme medicines n help me to get rid of this
Posted Fri, 15 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Oral & topical fungicidal.Regular use.Clean & dry

Detailed Answer:
Hi Thanks for using XXXXXXX
I went through the query and understood your concern.

The antifungal treatment should be taken / applied continuously without any break. If you miss even one day before its complete treatment the problem will re appear. The candid ointment you are using are fungistatic (stop growing), so you can try fungicidal drug.

For my patients I usually try with candid ointment initially, if not controlled I usually try with oral with topical fungicidal (Kill fungus).
With your doctor advice you can try Tab Terbinafine 250mg once daily for 3 months along with topical terbinafine ointment. With these you should keep the area clean and dry, daily bath and use cotton towel. Use sun dried cotton inner ware and clothes.
For itching with your doctors advice you can use loratidine tablet (like Alaspan). This is non sedative anti histamine drug used for allergy and itching.
These will help you.

I hope this answered your query and is helpful for you. Feel free to ask if any related query and I will be glad to answer them.
If you like my answers kindly rate it, and write a review as well.
Wish you a very happy life and good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: Jock itch has spread to genitals and used candid powder. Itching and burning. Suggest the medication to get rid of jock itch 1 hour later
Heard that terbinafine has side effects,,, is it okay to consume alcohol,, should i stop using candid,, should i use terbinafine for 3 months ,, is there less time period drugs,, if so any trade name of terbinafine tablets
 
 
Answered by Dr. Lohit K 2 hours later
Brief Answer:
7 days onwards.avoid alcohol.liver/skin/taste/odou

Detailed Answer:
Hi thanks for writing back.

Terbinfine duration of use varies from 1 week for superficial skin infection to 3 months for toe nail infection. The duration of use based on the extent on fungal infection. The dosage of use is 250 mg per day. It is avaliable as terbinafine and other brands. Your doctor will know the brand available in your area.

It can cause side effects like hepatic damage, photosensitivity, variation in taste and odour sensation etc. These side effects may not be seen in every patient. Usually avoided in patients with liver problem, allergic to terbinafine and is constantly monitored through out the treatment. Alcohol itself can cause hepatic problem and hence avoided.

So I advice you to consult your doctor to fix the duration of use based on the examination. You can discontinue candid and can use terbinafine containing ointment. But I advice you to discuss with your doctor once for management based on examination.

Hope this answered your queries and helpful for you.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor